Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jan 1, 2006, 8:55 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 1, 2006, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 8:55 AM CST (14:55 UTC)
- In effect from
- Jan 1, 2006, 12:00 PM CST
- Expired
- Jan 1, 2006, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 011455 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 855 AM CST SUN JAN 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-012300- /O.NEW.KTSA.WI.Y.0001.060101T1800Z-060102T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 855 AM CST SUN JAN 1 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE ADVISORY INCLUDES ALL OF EASTERN OKLAHOMA... NORTHWEST AND WEST CENTRAL ARKANSAS. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN KANSAS THIS AFTERNOON...PUSHING A DRY LINE ACROSS EASTERN OKLAHOMA BY EARLY THIS EVENING. SOUTH WINDS WILL INCREASE TO 20 TO 25 MPH BY AFTERNOON ACROSS ALL OF THE AREA...WITH WINDS SHIFTING TO THE SOUTHWEST AND GUSTING TO AROUND 40 MPH EXPECTED OVER MUCH OF EASTERN OKLAHOMA BY MID AFTERNOON BEHIND THE DRY LINE. AHEAD OF THE DRY LINE...SOUTH WINDS MAY GUST TO 40 MPH... ESPECIALLY OVER THE RIDGETOPS IN SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KTSA 012148 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 348 PM CST SUN JAN 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-020000- /O.CON.KTSA.WI.Y.0001.000000T0000Z-060102T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 348 PM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A STRONG LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN KANSAS LATE THIS AFTERNOON WILL MOVE TO THE EAST AND NORTHEAST INTO MISSOURI THIS EVENING. STRONG GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH GUSTS TO 40 MPH AND HIGHER. THE STRONG WINDS WILL GRADUALLY DIMINISH SOME LATER THIS EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KTSA 020000 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 600 PM CST SUN JAN 1 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-020100- /O.EXP.KTSA.WI.Y.0001.000000T0000Z-060102T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 600 PM CST SUN JAN 1 2006 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG... OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. WINDS ARE SLOWLY WEAKENING ACROSS THE REGION. GUSTS ARE EXPECTED TO REMAIN BELOW 40MPH...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 1, 4:22 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 1, 4:22 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
422 AM CST SUN JAN 1 2006
.DISCUSSION...
WELL ADVERTISED EXTREME FIRE DAY ON THIS
NEW YEARS DAY. DROUGHT/TEMP/WIND/HUMIDITY
ALL COALESCE..INTO PARTICULARLY DANGEROUS
SITUATION.
TRUST THOSE WITH FIREWORKS INTENTION WILL
HEED THE RESTRICTIONS. THERE HAS BEEN NO
RAIN SINCE LAST TUESDAY FIRES. CONDITIONS
WILL BE NEARLY THE SAME THIS AFTERNOON SO
ONE WOULD EXPECT SIMILAR OR WORSE OUTCOME.
A MOIST SURGE FROM NORTHEAST TX NORTHWEST
LA MAY HELP FAR EASTERN ZONES. HOWEVER...
DRYLINE..WILL SWEEP EAST DURING AFTERNOON
AND COULD REACH WESTERN ARKANSAS LATE DAY.
SPREAD INDEX AROUND 80..WESTERN PITTSBURG
AND OKFUSKEE COUNTIES.
TROUGH MOVES THROUGH TONIGHT LEAVING MORE
GUSTY WIND FOR MONDAY. ALTHOUGH TEMP DOES
MODERATE MONDAY...SPREAD INDEX STILL INTO
THE 50S. ONGOING FIRES DIFFICULT TO BRING
UNDER CONTROL. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 45 57 34 / 0 10 10 0
FSM 74 46 61 34 / 0 0 0 0
MLC 75 45 63 34 / 0 0 0 0
BVO 74 40 56 33 / 0 10 10 0
FYV 72 43 51 34 / 0 0 10 0
BYV 70 42 51 36 / 0 10 10 0
MKO 75 44 59 34 / 0 0 0 0
MIO 72 42 51 32 / 0 10 10 0
F10 75 44 60 34 / 0 0 0 0
HHW 76 46 68 36 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR ARZ001-ARZ010-ARZ019-
ARZ029.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21Hazardous weather outlook, Dec 31, 11:45 AM CST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CST SAT DEC 31 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1145 AM CST SAT DEC 31 2005
...RED FLAG WARNING FOR EASTERN OKLAHOMA SUNDAY AND SUNDAY EVENING...
...FIRE WEATHER WATCH FOR NORTHWEST AND WEST CENTRAL ARKANSAS
SUNDAY AND SUNDAY EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=53.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
DISCUSSION...
SOUTH WINDS ARE INCREASING THIS MORNING ACROSS EASTERN
OKLAHOMA...WITH SPEEDS OF 10 TO 20 MPH BECOMING COMMON. GUSTS TO
NEAR 30 MPH WILL ALSO BE POSSIBLE THIS AFTERNOON TO THE WEST OF
U.S. HIGHWAY 75. WINDS...UNSEASONABLY WARM TEMPERATURES AND
RELATIVE HUMIDITIES FALLING TO AROUND 25 PERCENT WILL ONCE AGAIN
RESULT IN AN ELEVATED FIRE DANGER TODAY...ESPECIALLY OVER EASTERN
OKLAHOMA. CONDITIONS WILL BE SLOW TO IMPROVE THIS EVENING AS WINDS
STAY UP SOME AND TEMPERATURES REMAIN MILD.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO WORK WITH MEDIA OUTLETS TO
URGE PEOPLE NOT TO DISCARD CIGARETTES OUTDOORS...TO BE CAREFUL
WITH ANY IGNITION SOURCES SUCH AS WELDING AND TO REMOVE BRUSH FROM
THE AREAS AROUND STRUCTURES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH FIRE WEATHER POTENTIAL.
MONDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
ALL OF EASTERN OKLAHOMA...AND REMAINS IN EFFECT FOR NORTHWEST
ARKANSAS THROUGH SUNDAY EVENING. PLEASE REFER TO THE FIRE WEATHER
WATCH PRODUCT /OKCRFWTSA/ FOR ADDITIONAL INFORMATION...OR GO TO
THE DECISION SUPPORT PAGE AT THE NWS TULSA WEBSITE.
A STRONG STORM SYSTEM WILL TRACK TO OUR NORTH ACROSS KANSAS SUNDAY
AND INTO THE MIDWEST MONDAY. STRONG SOUTH TO SOUTHWEST WINDS
SUNDAY WILL GUST OVER 30 MILES AN HOUR WITH AFTERNOON TEMPERATURES
IN THE 70S. A DRYLINE WILL PUSH INTO EASTERN OKLAHOMA DURING THE
AFTERNOON WITH RELATIVE HUMIDITY VALUES FALLING TO 15 TO 20
PERCENT BEHIND THE DRYLINE. THIS WILL RESULT IN A CRITICAL FIRE
WEATHER DAY ACROSS THE AREA. HUMIDITIES WILL REMAIN HIGHER ACROSS
ARKANSAS DURING THE DAY...BUT STRONG WINDS AND ONGOING DROUGHT
WILL LEAD TO DANGEROUS CONDITIONS THERE AS WELL. MONDAY LOOKS TO
BE ANOTHER CRITICAL FIRE WEATHER DAY AS WINDS SHIFT TO THE WEST TO
NORTHWEST BUT REMAIN VERY STRONG. TEMPERATURES WILL BE A BIT
COOLER BUT THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP
THE FIRE DANGER EXTREME.
ALTHOUGH FIRE DANGER WILL LESSEN IN THE TUESDAY THROUGH FRIDAY
TIMEFRAME...NO RAIN IS FORECAST AND TEMPERATURES WILL REMAIN ABOVE
NORMAL SO SOME FIRE WEATHER THREAT WILL STILL EXIST.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PLAN THEIR RESOURCES FOR AN EXTENDED
PERIOD OF HIGH FIRE WEATHER POTENTIAL. CONDITIONS SUNDAY AND
MONDAY WILL LIKELY BE AT LEAST AS VOLATILE AS THOSE EXPERIENCED
THIS PAST TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Nearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Arkansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.